Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 9, NWS Tucson, AZ

April 9, 2008

NWS Tucson, AZ issued this wind advisory at Apr 9, 2008, 2:43 AM MST. It took effect at Apr 9, 2008, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 2:43 AM MST (09:43 UTC)
In effect from
Apr 9, 2008, 11:00 AM MST
Expired
Apr 9, 2008, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 090943
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
243 AM MST WED APR 9 2008

AZZ035-100200-
/O.NEW.KTWC.WI.Y.0009.080409T1800Z-080410T0200Z/
COCHISE COUNTY-
243 AM MST WED APR 9 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING.

AN UPPER LEVEL TROUGH CURRENTLY MAKING ITS WAY INTO WESTERN
ARIZONA WILL BRING BREEZY TO WINDY CONDITIONS TO MUCH OF SOUTHEAST
ARIZONA LATE THIS MORNING THROUGH THE EARLY AFTERNOON HOURS. THE
STRONGEST WINDS HOWEVER WILL OCCUR OVER COCHISE COUNTY WHERE
SUSTAINED WINDS OF 25 TO 35 MPH WILL LIKELY OCCUR. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
2 follow-up statements
000 
WWUS75 KTWC 092055
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST WED APR 9 2008

AZZ035-100200-
/O.CON.KTWC.WI.Y.0009.000000T0000Z-080410T0200Z/
COCHISE COUNTY-
155 PM MST WED APR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN ARIZONA WILL
BRING WINDY CONDITIONS TO COCHISE COUNTY THE REST OF THIS
AFTERNOON INTO THIS EVENING. EXPECT WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO AROUND 45 MPH. WINDS WILL DIMINISH LATER THIS
EVENING AS THE LOW PRESSURE SYSTEM MOVES EASTWARD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 100159
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
659 PM MST WED APR 9 2008


AZZ035-100300-
/O.EXP.KTWC.WI.Y.0009.000000T0000Z-080410T0200Z/
COCHISE COUNTY-
659 PM MST WED APR 9 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WINDS ACROSS THE AREA CONTINUED TO DIMINISH IN SPEED THIS EVENING
AS THE LOW PRESSURE SYSTEM THAT IMPACTED THE REGION TODAY TRACKED
FARTHER EAST. AS OF 600 PM MST...WIND SPEEDS HAD DROPPED BELOW
ADVISORY CRITERIA. THUS...THE WIND ADVISORY WILL EXPIRE ON TIME AT
700 PM MST. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:15 AM MST, 28 minutes earlier.

Area forecast discussion, Apr 9, 2:15 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST WED APR 9 2008

.SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS
ARIZONA TODAY. THIS SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS AND
COOLER TEMPERATURES TO SOUTHEAST ARIZONA...ALONG WITH A CHANCE OF
SHOWERS TO THE WHITE MOUNTAINS. STRONG HIGH PRESSURE ALOFT WILL
BRING A WARMING TREND FRIDAY THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH
MAKING ITS WAY TOWARD WESTERN ARIZONA WITH PLENTY OF CLOUDINESS SEEN
ON IR IMAGERY OUT AHEAD OF THE SYSTEM OVER MUCH OF ARIZONA...UTAH
AND NORTHERN NEW MEXICO. A FEW OBSERVATION SITES ALREADY REPORTING
PRECIPITATION ACROSS NORTHERN ARIZONA. BASED ON LATEST MODEL DATA
AND THE FORECAST FROM SURROUNDING OFFICES DECIDED TO INCREASE THE
THREAT FOR PRECIPITATION ACROSS MY PORTION OF THE WHITE MOUNTAINS OF
GREENLEE COUNTY FOR TODAY AND INTO THIS EVENING. THIS SYSTEM WILL
ALSO USHER IN MUCH COOLER AIR WITH TODAYS HIGH TEMPS AROUND 10 DEGS
COOLER THAN YESTERDAY. WITH THE MODELS PROGGING MINUS 22 TO 26 DEG C
AIR AT 500MB THIS AFTERNOON...ALONG WITH 850-500MB LAPSE RATES OF 7
TO 9 DEGS C/KM WE COULD SEE A FEW LIGHTNING STRIKES ACROSS THE
REGION...ESPECIALLY TOWARD THE WHITE MOUNTAINS. THE MAIN CONCERN
HOWEVER WITH THIS SYSTEM WILL BE THE WINDS AND ASSOCIATED FIRE
WEATHER ISSUES. SEE THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS
REGARDING THE RED FLAG WARNING THAT IS IN EFFECT FOR TODAY.

WINDS WILL BE BREEZY TO WINDY THIS AFTERNOON AND EVENING...WITH THE
STRONGEST WINDS OVER THE EASTERN ZONES. WINDS WILL LIKELY MEET OR
EXCEED WIND ADVISORY CRITERIA (SUSTAINED WINDS >= 30 MPH) FOR
COCHISE COUNTY...THEREFORE A WIND ADVISORY IS IN EFFECT TODAY FROM
11 AM TO 7 PM MST THIS EVENING. DEPENDING ON HOW THIS SYSTEM EVOLVES
THE DAY SHIFT MAY HAVE TO EXPAND THE WIND ADVISORY FARTHER NORTH TO
INCLUDE TERRITORY TOWARD THE WHITE MOUNTAINS.

ONCE THE SYSTEM MOVES TO THE EAST LATE THURSDAY AND INTO FRIDAY HIGH
PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST FOR A SIGNIFICANT
WARMUP. HIGH TEMPS WILL GENERALLY BE 6 TO 8 DEGS BELOW NORMAL FOR
TODAY AND THURSDAY...THEN AROUND 1 TO 3 DEGS ABOVE NORMAL FOR
FRIDAY. THEREAFTER EXPECT HIGHS TO BE 8 TO 12 DEGS ABOVE NORMAL WITH
THE BUILDING HIGH PRESSURE RIDGE. LOWS WILL BE 2 TO 4 DEGS BELOW
NORMAL FOR THURSDAY AND FRIDAY MORNING...THEN AROUND NORMAL FOR
SATURDAY. THEREAFTER LOWS WILL BE 6 TO 10 DEGS ABOVE NORMAL THROUGH
EARLY NEXT WEEK.

&&

.FIRE WEATHER...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE
ACROSS ARIZONA TODAY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS
LATE THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS
ARE EXPECTED ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES WHERE
SUSTAINED 20-FOOT WINDS OF 15-25 MPH WITH GUSTS TO 35-40 MPH WILL
OCCUR. DRY AIR WILL ALSO BE IN PLACE RESULTING IN RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT FOR PORTIONS OF FIRE WEATHER ZONE 148. THE
GUSTY WINDS AND RELATIVE HUMIDITY VALUES WILL EXCEED RED FLAG
THRESHOLD ACROSS PORTIONS OF FIRE WEATHER ZONE 148 FROM LATE MORNING
INTO THE EARLY EVENING ACROSS SOUTHERN GREENLEE...GRAHAM COUNTY
SOUTH OF THE GILA RIVER AND COCHISE COUNTY. FOR THE REMAINDER OF
FIRE WEATHER ZONE 146 AND 148 THE WINDS ARE EXPECTED TO MEET RED
FLAG CONDITIONS...BUT RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 15
PERCENT. CONDITIONS MAY AGAIN APPROACH RED FLAG CRITERIA THURSDAY
ACROSS THE UPPER GILA RIVER VALLEY OF GRAHAM AND SOUTHERN GREENLEE
COUNTIES DUE TO DRY CONDITIONS AND THE POTENTIAL OF GUSTY
NORTHWESTERLY WINDS. FOR NOW WILL DEFER ANY ISSUANCE OF FIRE WEATHER
WATCH ON THURSDAY TO SUBSEQUENT SHIFTS.

&&

.AVIATION...CLOUD BASES LOWERING TO 8-10K FT TODAY. WLY WINDS 15-30
KTS WITH GUSTS TO 30-40 KTS...ESPECIALLY EAST OF KTUS TODAY. CHANCE
OF SHRA/TSRA ACROSS THE WHITE MOUNTAINS TODAY WITH AREAS OF BLDU
EAST OF KTUS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM
        11 AM TO 7 PM MST TODAY FOR EASTERN FIRE ZONE 148.
     WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM MST THIS EVENING
        FOR ZONE 35 (COCHISE COUNTY).

PUBLIC...MOLLERE
FIRE WEATHER/AVIATION...SHOEMAKER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 8, 1:40 PM MST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
140 PM MST TUE APR 8 2008

AZZ030-035-091200-
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
140 PM MST TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

BREEZY CONDITIONS WILL OCCUR ACROSS COCHISE COUNTY THIS EVENING
AHEAD OF A STRONG PACIFIC LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS ARIZONA
WEDNESDAY. THIS SYSTEM WILL BRING WINDY CONDITIONS LATE WEDNESDAY
MORNING INTO WEDNESDAY EVENING ACROSS THE AREA. ALSO...RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP BELOW CRITICAL LEVELS FROM
LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. AS A RESULT A RED
FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY FOR
GRAHAM COUNTY SOUTH OF THE GILA RIVER AS WELL AS SOUTHERN GREENLEE
AND COCHISE COUNTIES. WITH DRY CONDITIONS IN PLACE ALONG WITH A
HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD BE UTILIZED
DURING THIS TIME.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:48 PM MSTRed Flag WarningTWC29 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.